Alert archive / Florida / Tornado Warnings in 1994
Tornado Warning 17, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Nov 15, 1994, 9:47 PM EST for Palm Beach County, Florida. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Nov 15, 1994, 9:47 PM EST (02:47 UTC)
- Expired
- Nov 15, 1994, 10:45 PM EST
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 2.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPBI 160247 TORPBI FLC099-160345- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WEST PALM BEACH FL 947 PM EST TUE NOV 15 1994 THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1045 PM EST FOR THE FOLLOWING LOCATIONS...... IN SOUTH FLORIDA ...SOUTHERN PALM BEACH COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE SOUTHEAST COAST AT 935 PM A TORNADO WAS REPORTED BY THE POLICE DEPARTMENT IN DELRAY BEACH. THIS TORNADO IS ASSOCIATED WITH THUNDERSTORMS MOVING NORTH- WEST ACROSS SOUTHERN FLORIDA. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITC.H OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. & NNNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 8:02 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Nov 15, 8:02 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 755 PM EST TUE NOV 15 1994 MADE MINOR ADJUSTMENTS TO HEADLINES. SINCE BREVARD WAS BROKEN UP IN THE TROPICAL STORM WARNING INDICATED HIGH WIND WARNING N OF TITUSVILLE AND TS WARNING TITUSVILLE SWD. RAINBAND OVER OSCEOLA..BREVARD AND EXTENDING OFFSHORE IS PRODUCING LOCALLY HEAVY RAINFALL AND HAS PRODUCED AN APPARENT TORNADO WITH DAMAGE AND INJURIES IN SOUTH BREVARD SINCE 7PM. 88D INDICATES ROTATION IN STORMS EXTENDING OFFSHORE..MAIN CONCERN FOR TONIGHT WILL BE THIS RAINBAND AND ANY SVR STORMS LOCALIZED FLOODING IT PRODUCES. BAND APPEARS TO BE LIFTING SLOWLY NWARD. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER @4...ST LUCIE MARTIN CHOY/HAGEMEYER
In the hours before
Special weather statement, Nov 15, 6:26 PM EST, 3 hours 21 minutes before
FLZ038-040-501-160325- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 626 PM EST TUE NOV 15 1994 ...COASTAL FLOOD WARNING IN EFFECT FROM ST AUGUSTINE SOUTHWARD AND INCLUDES FLAGLER COUNTY... ...GALE WARNING ALSO IN EFFECT FROM ST AUGUSTINE SOUTHWARD... ...HIGH WIND ADVISORY IN EFFECT THROUGH TONIGHT FOR NORTH FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES... THE COMBINATION OF TROPICAL STORM GORDON AND HIGH PRESSURE LOCATED OVER THE ATLANTIC OFF THE EASTERN SEABOARD CONTINUES TO PRODUCE STRONG AND GUSTY NORTHEAST TO EAST WINDS ALONG THE FLORIDA NORTHEAST COAST. STRONG AND GUSTY WINDS WILL ALSO CONTINUE OVER THE INTERIOR SECTIONS OF NORTH FLORIDA TONIGHT. THE STRONG WINDS ARE PRODUCING VERY ROUGH SEAS AND HEAVY SURF CONDITIONS ALONG THE COASTAL SECTIONS OF FLAGLER COUNTY. AT THIS TIME...THERE HAVE BEEN NO REPORTS OF BEACH EROSION. HOWEVER...THESE STRONG ONSHORE WINDS ARE EXPECTED TO PERSIST THROUGH THE NIGHT...AND BEACH EROSION AND COASTAL FLOODING ARE LIKELY THIS EVENING AND DURING THE NIGHT...AND PARTICULARLY AT THE TIME OF THE HIGH TIDES. A HIGH TIDE WAS AT 605 PM...AND NEXT HIGH TIDE OCCURS WEDNESDAY MORNING AROUND 630 AM. PERSONS WHO LIVE ALONG THE COASTAL AREAS SHOULD BE PREPARED TO TAKE MEASURES TO PROTECT PROPERTY. DURING THE EVENING AND NIGHTTIME HOURS...NORTHEAST WINDS OF 25 TO 40 MPH ARE POSSIBLE OVER MARION AND FLAGLER COUNTY...ESPECIALLY IN ASSOCIATION WITH FAST MOVING BANDS OF SHOWERS...OR POSSIBLY THUNDERSTORMS...AS THEY PUSH RAPIDLY THROUGH THE AREA. AS THE SQUALLS MOVE THROUGH THE AREA...THEY WILL LIKELY PRODUCE HEAVY DOWNPOURS...POSSIBLY CAUSING SOME STREET FLOODING OR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD BE PARTICULARLY ALERT FOR PONDING OF WATER ON THE ROADWAYS AND NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. PEOPLE DRIVING HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS DUE TO THE HIGH WINDS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Nov 15, 6:26 PM EST, 3 hours 21 minutes before
FLZ047-160025- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 624 PM EST TUE NOV 15 1994 ...STRONG THUNDERSTORMS APPROACHING THE SOUTH BREVARD COUNTY COAST... STRONG THUNDERSTORMS ARE RAPIDLY APPROACHING THE BREVARD COUNTY COASTLINE. THESE THUNDERSTORMS WILL PRODUCE VERY STRONG GUSTY WINDS. THESE STORMS WILL AFFFECT THE COASTLINE AND MOVE INTO INTERIOR PORTIONS OF SOUTH BREAVARD COUNTY MAINLY FROM MELBOURNE SOUTHWARD TO SEBASTIAN. THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS LIGHTNING...AND HEAVY RAIN. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING. MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON ROADjS. BKC
Local storm report, Nov 15, 8:04 PM EST, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
805 PM EST TUE NOV 15 1994
DATE TIME LOCATION/EVENT ....PRELIMINARY DATA...
11/15 530 PM S. BREVARD-MICCO. LARGE OAK TREE DOWN .25 MILE
SOUTH MICCO
530 PM S. BREVARD-MICCO. ROOF BLOWN OFF TRAILER
600 PM INDIAN RIVER COUNTY-VERO BEACH. PEA SIZE HAIL
657 PM S. BREVARD BORDER. HAM RADIO NET REPORTED POSSIBLE
TORNADO TD AT PERRRIWINKLE CIRCLE AT COUNTY
LIMITS.
700 PM OSCEOLA COUNTY-HOLOPAW. HAIL SIZE .25 INCH
701 PM S. BREVARD. HAM RADIO NET REPORTS PSBL DAMAGE
IN MICCO AREA.
705 PM S. BREVARD-HAM RADIO NET CONFIRMS 5 OR MORE
INJURIES IN BAREFOOT BAY AREA.
746 PM STATE WARNING POINT REPORTS 3 TO 10 HOUSES
COLLAPSED IN MICCO AREA. 3 CARS TRAPPED BY
LIVE ELECTRICAL WIRES WITH POSSIBLE PEOPLE
INSIDE THE CARS.
756 PM ...FOLLOW-UP FOR 746 PM REPORT...
BREVARD EM. MICCO-BAREFOOT BAY. LARGE MOBILE
HOME COMMUNITY WITH EXTENSIVE DAMAGE. 10
COLLAPSED STRUCTURES WITH TRAPPED VICTIMS.
UNKNOWN DAMAGE TO HOMES/VEHICLES WITH
TRAPPED VICTIMS DUE TO LIVE ELECTRICAL WIRES.
WIRES ACROSS RAIL TRACKS AND GAS LEAKS.
MLB/MRTLocal storm report, Nov 15, 8:05 PM EST, 1 hour 42 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
805 PM EST TUE NOV 15 1994
DATE TIME LOCATION/EVENT ....PRELIMINARY DATA...
11/15 530 PM S. BREVARD-MICCO. LARGE OAK TREE DOWN .25 MILE
SOUTH MICCO
530 PM S. BREVARD-MICCO. ROOF BLOWN OFF TRAILER
600 PM INDIAN RIVER COUNTY-VERO BEACH. PEA SIZE HAIL
657 PM S. BREVARD BORDER. HAM RADIO NET REPORTED POSSIBLE
TORNADO TD AT PERRRIWINKLE CIRCLE AT COUNTY
LIMITS.
700 PM OSCEOLA COUNTY-HOLOPAW. HAIL SIZE .25 INCH
701 PM S. BREVARD. HAM RADIO NET REPORTS PSBL DAMAGE
IN MICCO AREA.
705 PM S. BREVARD-HAM RADIO NET CONFIRMS 5 OR MORE
INJURIES IN BAREFOOT BAY AREA.
746 PM STATE WARNING POINT REPORTS 3 TO 10 HOUSES
COLLAPSED IN MICCO AREA. 3 CARS TRAPPED BY
LIVE ELECTRICAL WIRES WITH POSSIBLE PEOPLE
INSIDE THE CARS.
756 PM ...FOLLOW-UP FOR 746 PM REPORT...
BREVARD EM. MICCO-BAREFOOT BAY. LARGE MOBILE
HOME COMMUNITY WITH EXTENSIVE DAMAGE. 10
COLLAPSED STRUCTURES WITH TRAPPED VICTIMS.
UNKNOWN DAMAGE TO HOMES/VEHICLES WITH
TRAPPED VICTIMS DUE TO LIVE ELECTRICAL WIRES.
WIRES ACROSS RAIL TRACKS AND GAS LEAKS.
MLB/MRTSpecial weather statement, Nov 15, 8:18 PM EST, 1 hour 29 minutes before
FLZ041-044>047-053-054-058-059-064-501-160220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 818 PM EST TUE NOV 15 1994 ...TORNADO WARNING IN EFFECT FOR SOUTERN BREVARD COUNTY EXPIRED AT 800 PM EST... ...TROPICAL STORM WARNING IN EFFECT FOR THE EAST COAST OF FLORIDA FROM TITUSVILE SOUTHWARD... ...HIGH WIND WARNING IN EFFECT FOR VOLUSIA...BREVARD COUNTY NORTH OF TITUSVILLE...AND ALL EAST CENTRAL FLORIDA INTERIOR COUNTIES... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY... ...URBAN AND SMALL STREAM ADVISORY IN AFFECT FOR OSCEOLA AND BREVARD COUNTY... AT 815 PM...A LARGE AREA OF MODERATE RAIN WITH EMBEDDED THUNDERSTORMS COVERED ALL OF EAST CENTRAL FLORIDA. STRONG THUNDERSTORMS CONTINUE TO DEVELOP OFFSHORE AND ARE MOVING ONSHORE FROM PLAYALINDA BEACH SOUTH TO VERO BEACH AND INLAND TO THE SOUTHERN METROPOLITAN ORLANDO AREA AND KENANSVILLE. THE AREA OF RAIN AND THUNDERSTORMS WERE MOVING NORTHWEST AT 30 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...TERRENTIAL RAINS...AND POSSIBLE HAIL ARE ALL EXPECTED WITH THUNDERSTORMS IN THIS AREA. TROPICAL STORM GORDON CONTINUES AT PRESENT STRENGTH WITH BANDS OF SHOWERS AND THUNDERSTORMS CONTINUALLY DEVELOPING OR MOVING OVER EAST CENTRAL FLORIDA. THIS IS A DANGEROUS WEATHER SITUATION AND SHOWERS AND THUNDERSTORMS MOVING OVER THIS AREA HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AT ANY TIME. TORNADOES ARE ALSO POSSIBLE WITH STRONG THUNDERSTORMS. SEVERE THUNDERSTORMS MOVED THROUGH THE SOUTH BREVARD COUNTY AREA NEAR MICCO EARLIER THIS EVENING. REPORTS HAVE INDICATED THAT NUMEROUS HOMES CALLAPSED IN THE MICCO AREA AND VEHICLES WERE DAMAGED. EARLIER IN THE SAME AREA AND NEAR VERO BEACH THUNDERSTORMS PRODUCED PEA SIZED HAIL. MINOR FLOODING WAS REPORTED IN HOLOPAW AND JUPITER INLET REPORTED SUBSTANCIAL BEACH EROSION. HEAVY RAINS WILL CONTINUE ESPECIALLY OVER OSCEOLA AND BREVARD COUNTY. STREET AND SMALL STREAM FLOODING IS EXPECTED THROUGOUT THE NIGHT. HEAVY RAINS WILL ALSO MOVE OVER ORANGE...LAKE AND VOLUSIA COUNTIES LATER TONIGHT. RESIDENTS IN EAST CENTRAL FLORIDA ARE ADVISED TO REMAIN INDOORS AND OFF THE ROADWAYS TONIGHT. HEAVY RAINS WILL PRODUCE ISOLATED FLOODING IN LOW LYING AREAS. ROADS WILL BE SLICK. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A THUNDERSTORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. BKC & WWUS40KMKC.a
Special weather statement, Nov 15, 8:25 PM EST, 1 hour 22 minutes before
FLZ041-044>047-053-054-058-059-064-501-160220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 818 PM EST TUE NOV 15 1994 ...TORNADO WARNING IN EFFECT FOR SOUTERN BREVARD COUNTY EXPIRED AT 800 PM EST... ...TROPICAL STORM WARNING IN EFFECT FOR THE EAST COAST OF FLORIDA FROM TITUSVILE SOUTHWARD... ...HIGH WIND WARNING IN EFFECT FOR VOLUSIA...BREVARD COUNTY NORTH OF TITUSVILLE...AND ALL EAST CENTRAL FLORIDA INTERIOR COUNTIES... ...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY... ...URBAN AND SMALL STREAM ADVISORY IN AFFECT FOR OSCEOLA AND BREVARD COUNTY... AT 815 PM...A LARGE AREA OF MODERATE RAIN WITH EMBEDDED THUNDERSTORMS COVERED ALL OF EAST CENTRAL FLORIDA. STRONG THUNDERSTORMS CONTINUE TO DEVELOP OFFSHORE AND ARE MOVING ONSHORE FROM PLAYALINDA BEACH SOUTH TO VERO BEACH AND INLAND TO THE SOUTHERN METROPOLITAN ORLANDO AREA AND KENANSVILLE. THE AREA OF RAIN AND THUNDERSTORMS WERE MOVING NORTHWEST AT 30 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...TERRENTIAL RAINS...AND POSSIBLE HAIL ARE ALL EXPECTED WITH THUNDERSTORMS IN THIS AREA. TROPICAL STORM GORDON CONTINUES AT PRESENT STRENGTH WITH BANDS OF SHOWERS AND THUNDERSTORMS CONTINUALLY DEVELOPING OR MOVING OVER EAST CENTRAL FLORIDA. THIS IS A DANGEROUS WEATHER SITUATION AND SHOWERS AND THUNDERSTORMS MOVING OVER THIS AREA HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AT ANY TIME. TORNADOES ARE ALSO POSSIBLE WITH STRONG THUNDERSTORMS. SEVERE THUNDERSTORMS MOVED THROUGH THE SOUTH BREVARD COUNTY AREA NEAR MICCO EARLIER THIS EVENING. REPORTS HAVE INDICATED THAT NUMEROUS HOMES CALLAPSED IN THE MICCO AREA AND VEHICLES WERE DAMAGED. EARLIER IN THE SAME AREA AND NEAR VERO BEACH THUNDERSTORMS PRODUCED PEA SIZED HAIL. MINOR FLOODING WAS REPORTED IN HOLOPAW AND JUPITER INLET REPORTED SUBSTANCIAL BEACH EROSION. HEAVY RAINS WILL CONTINUE ESPECIALLY OVER OSCEOLA AND BREVARD COUNTY. STREET AND SMALL STREAM FLOODING IS EXPECTED THROUGOUT THE NIGHT. HEAVY RAINS WILL ALSO MOVE OVER ORANGE...LAKE AND VOLUSIA COUNTIES LATER TONIGHT. RESIDENTS IN EAST CENTRAL FLORIDA ARE ADVISED TO REMAIN INDOORS AND OFF THE ROADWAYS TONIGHT. HEAVY RAINS WILL PRODUCE ISOLATED FLOODING IN LOW LYING AREAS. ROADS WILL` BE SLICK. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A THUNDERSTORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. BKC &
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 7:06 PM EST | Tornado Warning | MLB | Brevard | 54 min |
| Nov 15, 8:32 PM EST | Tornado Warning | MLB | Brevard | 58 min |
| Nov 15, 9:35 PM EST | Tornado Warning | MLB | Brevard | 55 min |
| Nov 15, 10:47 PM EST | Tornado Warning | MLB | Palm Beach | 58 min |
| Nov 16, 3:34 AM EST | Tornado Warning | MLB | Seminole | 48 min |
| Nov 16, 3:34 AM EST | Tornado Warning | MLB | Volusia | 56 min |
| Nov 16, 9:16 AM EST | Tornado Warning | MLB | Palm Beach | 29 min |
Nearby
Tornado Warnings in Florida, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.